Return to the Health Forum | Post a Follow-Up

 o
Stomach problems

Posted by cheerful1 (My Page) on
Fri, Oct 15, 10 at 6:46

The past few mornings I barely make it to the bathroom and I get the "runs". It happens again when I get to work, and am fine the rest of the day (except for a gassy feeling).

The only thing that has changed is that I'm taking something called DIM (made from cruciferous vegetables that's supposed to balance estrogen in the body). I've been taking it for 2 months.

Has anyone had this problem?


Follow-Up Postings:

 o
RE: Stomach problems

It wouldn't take two months to start showing symptoms, stomachs tell you right away if they don't like something. It sounds like something you ate disagreed with you. I would stay hydrated and cut out the foods you know your stomach doesn't fare well with, take some anti-diarrheal pills. If you are still feeling bad I would call your doctor Monday or go to an Urgent Care facility. Good luck!


 o
RE: Stomach problems

crusiferous vegetables--Cabbage, cauliflower, broccoli and brussels sprouts--all gasy vegetables that will give you the trots if eaten every day. It sounds to me like this suppliment isn't working for you.

I disagree with michelle this is not your stomach but your bowels and intestines reacting to the vegetables that these pills are made from.

As with some herbal treatments there is no list of side effects, but if there were I'll bet your symptoms would be right up there.

If it were me I'd stop taking them. If you want something to deal with hot flashes try soy products and soy milk. I used them while going through menopause. The chocolate soy milk is very good. Soy has natural plant estrogen.


 o
RE: Stomach problems

I agree with Oilpainter, when I say "stomach", I am refering to the entire gastric system, including bowels and intestines. Also Oilpainter is right about the contents of the pills, those veggies are VERY hard on your system eaten in vegetable form, but I still think in pill form it should have shown symptoms within a week of starting them, not two months down the line. I have been having gastro-intestinal problems for almost 4 years, and usually starting a new med or supplement for this will show the reactions quickly.

The only way to know for sure is to stop taking them for a bit, see how your system reacts. But, especially with the diarrhea, KEEP HYDRATED!!! It will worsen the problem is you are dehydrated, so lots of water or Gatorade (good for electrolytes) will help, and stick to a gentle diet.

Let us know how you feel after a few days.

Good luck!


 o
RE: Stomach problems

Yes Michelle I agree with the hydrated part. You can get into serious trouble if you don't. I also agree with stopping them to see if the symptoms will go away.

Cheerful--Give it a couple of weeks to clear everything out of your system and get back on an eveb keel. If it doesn't clear then see your doctor


 o
RE: Stomach problems

Thanks everyone for the input.

I'll stop the pills for a while and see what happens. I was ok over the weekend, but it was really bad this morning.


 o
RE: Stomach problems

If it can do that to you, what do you think think they are doing to the rest of your body in ways you can't see.


 o
RE: Stomach problems

vala55: I agree. We only see the surface problems, not what's underneath.


 o
RE: Stomach problems

I looked up drugs in Websters and it said, "a drug is anything except food that changes the structure of your body". I have asked several doctors "if an herb or vitamin helps hot flashes isn't the same as a drug?" They all said "yes, they are getting hormones if the HF stops". My sis just had retinal surgery, then cataract surgery and was told to go off ALL drugs. When she said I don't take any drugs, just herbs and vitamins. They said those are untested drugs stop taking them until you are healed completely. She went back on a half a vitamin. She's messing with her vision. Unbelievable.


 o
RE: Stomach problems

No one has mentioned eating Yogurt, especially Activia. Any kind that has Active cultures, but check the sugar content. Alot of them have way too much. I especically like Dannon Fit and trim. It couldn't hurt.


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Health Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Please review our Rules of Play before posting.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here